Help! I had an occipital neurectomy in 2003 to get rid of intractable migraines that I had for over 20 years . It worked-no more migraines! But, in Sept 2009 I began experiencing over 5 vertigo spells a day. It progressively got worse until I fell down 13 steps and was unconscious for a few minutes on Jan 6, 2010. The doctors assumed it was advanced Meniere’sDisease becasue all the CT scans, etc were normal. we went to see an ENT yesterday at U of PA who told me I was misdiagnosed with Menieres, that it is probaby MAV. However, my EEG came back abnomal today, and a neurologist says that the results can be indicative of epilepsy or seizure, not MAV or Menieres. He wants to teat me with anti-seizre meds. I cannot drive or take public transport or work because the vertigo is now 10 or more times a day and I cannot risk breaking my bones in another fall. Right now and for the next 72 hours I am hooked up to an ambulatory EEG which records the vertigo spells. in the hope it will give the neurologist more insight into what is causing the seizures/vertigo. He asked me if vertigo could be a side effect of the neurectomy in 2003 and I have no clue. Has anyone else had the neurectomy or abnormal EEG? Please help.
I haven’t had a neurectomy but I was originally diagnosed with epilepsy based upon an abnormal EEG. However, subsequent neurologists told me that the EEG wasn’t that abnormal and that I more likely was experiencing migraines. I was on anti-convulstants for one year. In my situation, MAV seems to make more sense than epilpesy but from what I’ve read it sounds like there are similarities between the two. Good luck, hopefully you’ll find some answers.
Thank you for responding! Did the anti-convulsants work? What were you on? Did the vertigo stop? Susan
I was first prescribed lamictal. It worked at first but then the symptoms would return and I would have to be given an increased dosage until I reached the maximum recommended dosage and it no longer worked. Except for a potentially serious skin rash lamictal is supposed to have few side effects and I understand it helps many people. I was next prescribed keppra. I only took it for a short while due to the side effects; it made me angry and moody.
I wish you the best of luck, I know its frustating when the docs can’t tell you exactly what condition you have.